Alert archive / Kentucky / Flash Flood Warnings in 2024

Flash Flood Warning 5, NWS Jackson, KY

July 31, 2024Bell County, Harlan County, Knox County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 31, 2024, 12:37 PM EDT for Bell County, Harlan County, Knox County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2024, 12:37 PM EDT (16:37 UTC)
Expired
Jul 31, 2024, 3:03 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, Harlan County, KY, Knox County, KY

The radar

The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 12:00 PM EDT, 37 minutes earlier. Its key messages:

  • An area of thunderstorms moving across portions of the OH Valley and, should it sustain, could produce damaging winds as it dives into Kentucky this evening.
  • Lingering torrential showers and thunderstorms may pose an elevated risk of flash flooding across most of eastern Kentucky tonight.
  • Daily rounds of thunderstorms may lead to heavy rainfall, severe weather, and localized flooding through Friday.
  • Heat and humidity will persist through Friday, with heat indices forecast to near 105 in some locations on Thursday.
Area forecast discussion, Jul 31, 12:00 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Jackson KY
1200 PM EDT Wed Jul 31 2024

.KEY MESSAGES...

- An area of thunderstorms moving across portions of the OH
  Valley and, should it sustain, could produce damaging winds as
  it dives into Kentucky this evening.

- Lingering torrential showers and thunderstorms may pose an
  elevated risk of flash flooding across most of eastern Kentucky
  tonight.

- Daily rounds of thunderstorms may lead to heavy rainfall,
  severe weather, and localized flooding through Friday.

- Heat and humidity will persist through Friday, with heat indices
  forecast to near 105 in some locations on Thursday.

&&

.UPDATE...
Issued at 1122 AM EDT WED JUL 31 2024

A passing disturbance has been interacting with a moisture and
instability gradient across western sections of the forecast area
to produce showers and some thunderstorms. The activity has
generally been progressive, however, some sections have experienced
some training or multiple rounds of storms. Sections of Wayne
County has been most affected by this thus far. The ongoing
activity that will affect the region into the early afternoon,
combined with model to model variability in the evolution of
areas of convection moving from the mid MS Valley into the OH
Valley, leads to uncertainty with the strength of later rounds of
convection that may affect the area this evening.

For now, hourly grids have been updated for the next few hours based
on recent observations and radar trends. Confidence was not high
enough to make any changes to pops from late this afternoon
through the evening as guidance suggests some destabilization will
occur through the afternoon.

UPDATE Issued at 645 AM EDT WED JUL 31 2024

Convection is developing over Central Kentucky on the nose of a
weak 850 mb jet ahead of the next upper level disturbance.
Activity is poorly resolved in recent HRRR runs and coverage is
uncertain; however, environment will be favorable for elevated
convection to form in the Lake Cumberland/I-75 corridor through
late morning. Minor adjustments were made to the going forecast to
take into account the latest observations and near-term model
data.

.SHORT TERM...(Today through Thursday)
Issued at 335 AM EDT WED JUL 31 2024

Hot and humid weather along with multiple rounds of thunderstorms
will continue through the short-term period. At present though
(700z), all is quiet across eastern Kentucky except for a few
light showers along the I-75 corridor. Thermometers show mild
readings, ranging in the mid 60s to around 70. Satellite and
observations have shown some fog as well, primarily in the
deepest southeastern valleys. A surface theta-e analysis suggests
that a cold front is stalled from the North Carolina Piedmont to
the Smoky Mountains, northwest across Lake Cumberland area,
then becoming a warm front over the Lower Ohio Valley and
extending further northwest across Illinois and Iowa to another
weak low over southern South Dakota. Aloft, 500H ridging extends
from Texas northward into Manitoba/northwest Ontario while
troughing lingers from eastern Ontario down through the Central
Appalachians and Carolinas. Multiple upper level disturbances
continue to ride southeastward between the trough/ridge and will
impact the Commonwealth through the next 36 to 42 hours.

One of those disturbances is departing into Tennessee and is
responsible for ongoing convection over the Tennessee Valley. The
next more subtle disturbance is sinking southward across Indiana.
Weak WAA over the stalled frontal boundary ahead of this next
disturbance may be responsible for the ongoing light showers in
the I-75 corridor and some of the CAM runs have indicated that the
intensity and coverage of this convection could increase toward
sunrise and continue into mid-morning before dissipating as that
second disturbance exits. Shortwave ridging should then allow for
a period of strong heating while also keeping a lid on most or
all convection this afternoon, thus allowing a moderate to high
instability gradient to build across the area.

Multiple CAMs suggest that the next disturbance will support a
stronger MCS (now developing over Iowa) plowing through Kentucky
this evening. The modeled parameter space ahead of this MCS --
MUCAPE 2,000 to 4,000 J/kg (northeast to southwest in the RAP),
ample DCAPE generally in excess of 900 J/kg, sfc-6km mean winds of
~16 kts, effective shear values of 30 to 35 kts and moderate
northwesterly flow aloft -- is very favorable for maintaining a
southeastward diving squall line with the ability to produce
damaging straight-line winds. Multiple HREF ensemble members
suggest at least scattered instances of maximum wind gusts in the
55 to 70 mph northwest of a Pulaski-to- Breathitt-to-Johnson
county line, with the highest probability for severe wind gusts
near and northwest of I-64. Maximum ensemble wind gusts do
decrease deeper into southeastern Kentucky, but CAMs also tend to
handle cold-pool driven MCSs poorly. Given increasing confidence
for this MCS to impact our region this evening, SPC has issued a
Slight Risk Day 1 Outlook for all of eastern Kentucky. Forecaster
confidence, augmented by HREF probabilities, for damaging winds is
moderate (~40 to 60% within 40 km of a point) northwest of the
Rockcastle-to-Breathitt-to-Johnson County line and low to
moderately low (20 to 40% within 40 km of a point) to the
southeast.

Behind that MCS, CAMs offer varying solutions overnight of either
training convection developing in the wake of the MCS and/or
lingering along the southwestern flank of the MCS (which may be over
or just southwest of the JKL CWA). At any rate, either of these
possible outcomes could lead to an elevated flooding threat at any
location that is repeatedly impacted by intense showers and
thunderstorms. While most locations are forecast to pick up under
1.5 inches through 12z Thursday, the HREF shows probabilities
of exceeding 3 inches in 3 hours in excess of 10 percent across
central portions of the JKL CWA between 6 and 12z. If these kinds
of rainfall totals come to fruition, isolated to scattered
instances of flash flooding would also be a concern overnight.

Shortwave ridging returns on Thursday, again likely helping to
minimize convection ahead of a stronger shortwave trough
approaching at the end of the period. While the details are less
certain, it is possible that yet another MCS will impact eastern
Kentucky late Thursday. In addition, to the the threat for severe
thunderstorms and flooding, high humidity levels and hot
temperatures are forecast to combine and result in widespread
maximum heat indices of 95 to 100F today and 98 to 103F on
Thursday. Isolated heat indices in excess of 105F are possible,
especially on Thursday.

.LONG TERM...(Thursday night through Tuesday)
Issued at 622 AM EDT WED JUL 31 2024

A rather potent upper low is expected to track east southeast
across the Midwest and Ohio Valley from Thursday night through
Friday night, with an associated surface cold front crossing our
area Friday evening. The system will likely bring us showers and
thunderstorms, possibly multiple rounds. However, timing and track
of any convective systems is too problematic at this time range,
and a more generalized POP regime is being used at this point.
Even behind the cold front, there could be some showers or
thunderstorms which develop beneath the upper low on Saturday.

The upper level system is forecast to quickly lift out to the
northeast late Saturday into Sunday, and a large upper level high
then expands eastward from the western CONUS. This will more than
likely keep us dry from Sunday through Tuesday.

A modest drop in dew points is expected behind the cold front, but
other than a slight one day drop in temperatures on Saturday,
afternoon maxes will be hot (around 90) as the upper level high
builds in early in the new week.

&&

.SHORT TERM...(Today through Thursday)
Issued at 335 AM EDT WED JUL 31 2024

Hot and humid weather along with multiple rounds of thunderstorms
will continue through the short-term period. At present though
(700z), all is quiet across eastern Kentucky except for a few
light showers along the I-75 corridor. Thermometers show mild
readings, ranging in the mid 60s to around 70. Satellite and
observations have shown some fog as well, primarily in the
deepest southeastern valleys. A surface theta-e analysis suggests
that a cold front is stalled from the North Carolina Piedmont to
the Smoky Mountains, northwest across Lake Cumberland area,
then becoming a warm front over the Lower Ohio Valley and
extending further northwest across Illinois and Iowa to another
weak low over southern South Dakota. Aloft, 500H ridging extends
from Texas northward into Manitoba/northwest Ontario while
troughing lingers from eastern Ontario down through the Central
Appalachians and Carolinas. Multiple upper level disturbances
continue to ride southeastward between the trough/ridge and will
impact the Commonwealth through the next 36 to 42 hours.

One of those disturbances is departing into Tennessee and is
responsible for ongoing convection over the Tennessee Valley. The
next more subtle disturbance is sinking southward across Indiana.
Weak WAA over the stalled frontal boundary ahead of this next
disturbance may be responsible for the ongoing light showers in
the I-75 corridor and some of the CAM runs have indicated that the
intensity and coverage of this convection could increase toward
sunrise and continue into mid-morning before dissipating as that
second disturbance exits. Shortwave ridging should then allow for
a period of strong heating while also keeping a lid on most or
all convection this afternoon, thus allowing a moderate to high
instability gradient to build across the area.

Multiple CAMs suggest that the next disturbance will support a
stronger MCS (now developing over Iowa) plowing through Kentucky
this evening. The modeled parameter space ahead of this MCS --
MUCAPE 2,000 to 4,000 J/kg (northeast to southwest in the RAP),
ample DCAPE generally in excess of 900 J/kg, sfc-6km mean winds of
~16 kts, effective shear values of 30 to 35 kts and moderate
northwesterly flow aloft -- is very favorable for maintaining a
southeastward diving squall line with the ability to produce
damaging straight-line winds. Multiple HREF ensemble members
suggest at least scattered instances of maximum wind gusts in the
55 to 70 mph northwest of a Pulaski-to- Breathitt-to-Johnson
county line, with the highest probability for severe wind gusts
near and northwest of I-64. Maximum ensemble wind gusts do
decrease deeper into southeastern Kentucky, but CAMs also tend to
handle cold-pool driven MCSs poorly. Given increasing confidence
for this MCS to impact our region this evening, SPC has issued a
Slight Risk Day 1 Outlook for all of eastern Kentucky. Forecaster
confidence, augmented by HREF probabilities, for damaging winds is
moderate (~40 to 60% within 40 km of a point) northwest of the
Rockcastle-to-Breathitt-to-Johnson County line and low to
moderately low (20 to 40% within 40 km of a point) to the
southeast.

Behind that MCS, CAMs offer varying solutions overnight of either
training convection developing in the wake of the MCS and/or
lingering along the southwestern flank of the MCS (which may be over
or just southwest of the JKL CWA). At any rate, either of these
possible outcomes could lead to an elevated flooding threat at any
location that is repeatedly impacted by intense showers and
thunderstorms. While most locations are forecast to pick up under
1.5 inches through 12z Thursday, the HREF shows probabilities
of exceeding 3 inches in 3 hours in excess of 10 percent across
central portions of the JKL CWA between 6 and 12z. If these kinds
of rainfall totals come to fruition, isolated to scattered
instances of flash flooding would also be a concern overnight.

Shortwave ridging returns on Thursday, again likely helping to
minimize convection ahead of a stronger shortwave trough
approaching at the end of the period. While the details are less
certain, it is possible that yet another MCS will impact eastern
Kentucky late Thursday. In addition, to the the threat for severe
thunderstorms and flooding, high humidity levels and hot
temperatures are forecast to combine and result in widespread
maximum heat indices of 95 to 100F today and 98 to 103F on
Thursday. Isolated heat indices in excess of 105F are possible,
especially on Thursday.

.LONG TERM...(Thursday night through Tuesday)
Issued at 622 AM EDT WED JUL 31 2024

A rather potent upper low is expected to track east southeast
across the Midwest and Ohio Valley from Thursday night through
Friday night, with an associated surface cold front crossing our
area Friday evening. The system will likely bring us showers and
thunderstorms, possibly multiple rounds. However, timing and track
of any convective systems is too problematic at this time range,
and a more generalized POP regime is being used at this point.
Even behind the cold front, there could be some showers or
thunderstorms which develop beneath the upper low on Saturday.

The upper level system is forecast to quickly lift out to the
northeast late Saturday into Sunday, and a large upper level high
then expands eastward from the western CONUS. This will more than
likely keep us dry from Sunday through Tuesday.

A modest drop in dew points is expected behind the cold front, but
other than a slight one day drop in temperatures on Saturday,
afternoon maxes will be hot (around 90) as the upper level high
builds in early in the new week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 728 AM EDT WED JUL 31 2024

VFR conditions prevailed at TAF issuance and are generally
expected to persist for a majority of the forecast period. An
exception will be this morning in the vicinity of Lake Cumberland
as a disturbance brings scattered convection. A brief reduction
to MVFR or lower cannot be ruled out at LOZ and SME if they
experience a direct impact from stronger convection. Additionally,
guidance is in reasonably good agreement that an MCS will
approach from the northwest after 23z. Should this materialize,
winds could be strong and erratic near thunderstorms. Otherwise,
winds will average southwest to west at 3 to 8 kts through the day
before trending light and variable again tonight. There is a
threat for shower and thunderstorms to linger behind the MCS
tonight, but location, coverage, and duration are uncertain.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JP
SHORT TERM...GEERTSON
LONG TERM...HAL
AVIATION...GEERTSON
Hazardous weather outlook, Jul 31, 4:18 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
418 AM EDT Wed Jul 31 2024

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
418 AM EDT Wed Jul 31 2024

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible this evening, with
damaging winds being the primary threat. Additional showers and
thunderstorms tonight may lead to scattered instances of flash
flooding.

The combination of humidity and hot temperatures is expected to bring
afternoon heat indices near 100 at some locations this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible at times through Sunday. Strong to severe
thunderstorms and locally heavy rainfall leading to isolated
flooding can't be ruled out through Friday.

A combination of humidity and hot temperatures is expected to bring
afternoon heat indices between 100 and 105 for some locations on
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any occurrences of flooding or wind
damage through tonight.

GEERTSON/HAL

In the hours before

Local storm report, Jul 31, 7:49 AM EDT, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
749 AM EDT Wed Jul 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Tstm Wnd Dmg     Queendale               37.01N 83.53W
07/30/2024                   Clay               KY   911 Call Center

            Clay County 911 Center relayed an report of
            trees and powerlines blown down near 69 Work
            Camp Dr near Redbird, Kentucky. Time
            estimated from radar.

&&

AV
Special weather statement, Jul 31, 9:03 AM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
903 AM EDT Wed Jul 31 2024

KYZ079-083-311345-
Wayne KY-Pulaski KY-
903 AM EDT Wed Jul 31 2024

...A STRONG THUNDERSTORM WILL IMPACT WAYNE AND SOUTHWESTERN PULASKI
COUNTIES THROUGH 945 AM EDT...

At 903 AM EDT, Doppler radar was tracking a strong thunderstorm near
Faubush, or 13 miles north of Monticello, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Somerset, Monticello, Burnside, Cains Store, Susie, Sloans Valley,
Nancy, Parnell, Pointer, Gregory, Bronston, Slickford, Pulaski County
Park, Cabell, Kidder, Magnum, Naomi, Oil Valley, Hidalgo, and
Quinton.

THIS INCLUDES Louis B. Nunn Parkway

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
      3700 8484 3705 8491 3712 8490 3717 8483
      3697 8447 3667 8492 3687 8505
TIME...MOT...LOC 1303Z 315DEG 24KT 3703 8491

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, Jul 31, 10:08 AM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1008 AM EDT Wed Jul 31 2024

KYZ083-084-311445-
McCreary KY-Wayne KY-
1008 AM EDT Wed Jul 31 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WAYNE AND SOUTHWESTERN
MCCREARY COUNTIES THROUGH 1045 AM EDT...

At 1008 AM EDT, Doppler radar was tracking a strong thunderstorm over
Powersburg, or 12 miles northeast of Byrdstown, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Parmleysville, Great Meadows Campsites, Slavens, Burfield, Kidds
Crossing, Hidalgo, Rockeybranch, Slickford, Griffin, Mount Pisgah,
Powersburg, Sunnybrook, and Coopersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3661 8496 3662 8499 3663 8500 3668 8500
      3669 8502 3672 8502 3676 8500 3676 8460
      3660 8464
TIME...MOT...LOC 1408Z 276DEG 23KT 3670 8498

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:03 AM EDTSpecial Weather StatementJKLWayne42 min
Jul 31, 9:51 AM EDTAreal Flood AdvisoryJKLWayne3 hr
Jul 31, 10:08 AM EDTSpecial Weather StatementJKLWayne37 min
Jul 31, 10:20 AM EDTFlash Flood WarningJKLWayne3 hr
Jul 31, 10:22 AM EDTAreal Flood AdvisoryJKLMcCreary, Wayne3 hr
Jul 31, 11:18 AM EDTAreal Flood AdvisoryJKLJackson, Owsley3 hr
Jul 31, 11:38 AM EDTAreal Flood AdvisoryJKLBell, Clay, Jackson, Knox, Laurel3 hr
Jul 31, 12:09 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox28 min
Jul 31, 4:16 PM EDTFlood WatchJKLBell, Breathitt, Clay, Estill, Harlan, Jackson and 13 more55 hr
Jul 31, 5:50 PM EDTSpecial Weather StatementJKLPowell25 min
Jul 31, 5:59 PM EDTSpecial Weather StatementJKLPulaski, Wayne46 min
Jul 31, 6:07 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Owsley, Rockcastle23 min
Jul 31, 6:13 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne32 min
Jul 31, 6:18 PM EDTSpecial Weather StatementJKLLee, Menifee, Owsley, Powell, Wolfe27 min
Jul 31, 6:30 PM EDTSpecial Weather StatementJKLMorgan30 min
Jul 31, 6:41 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley34 min
Jul 31, 6:44 PM EDTSpecial Weather StatementJKLKnox31 min
Jul 31, 6:54 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Perry51 min
Jul 31, 7:05 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin25 min
Jul 31, 7:11 PM EDTFlash Flood WarningJKLMcCreary, Wayne103 min
Jul 31, 7:17 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Leslie, Whitley43 min
Jul 31, 7:28 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more32 min
Jul 31, 7:29 PM EDTAreal Flood AdvisoryJKLBell, Clay, Knox3 hr
Jul 31, 7:42 PM EDTAreal Flood AdvisoryJKLWhitley3 hr
Jul 31, 7:44 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher, Pike46 min
Jul 31, 7:56 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike34 min

Nearby

Flash Flood Warnings in Kentucky, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.